Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 22, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 7, 2020, 10:21 PM EDT for Crawford County, Pennsylvania. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2020, 10:21 PM EDT (02:21 UTC)
- Expired
- Apr 7, 2020, 11:01 PM EDT
- In force
- 40 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 135 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 10:39 PM EDT | HAIL 1 | Cambridge Springs, PA | REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 9:07 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
329
WUUS51 KCLE 080221
SVRCLE
PAC039-080315-
/O.NEW.KCLE.SV.W.0022.200408T0221Z-200408T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
1021 PM EDT Tue Apr 7 2020
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northern Crawford County in northwestern Pennsylvania...
* Until 1115 PM EDT.
* At 1021 PM EDT, a severe thunderstorm was located 7 miles southeast
of Albion, or 12 miles northwest of Meadville, moving east at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Titusville, Cambridge Springs, Riceville, Lincolnville, Canadohta
Lake, Saegertown, Conneautville, Hydetown, Springboro, Blooming
Valley, Townville, Spartansburg, Venango and Woodcock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4162 7961 4162 7982 4161 7983 4173 8040
4185 8037 4185 7986 4183 7961
TIME...MOT...LOC 0221Z 281DEG 35KT 4180 8027
HAIL...1.00IN
WIND...60MPH
$$
King2 follow-up statements
598
WWUS51 KCLE 080247
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
1047 PM EDT Tue Apr 7 2020
PAC039-080315-
/O.CON.KCLE.SV.W.0022.000000T0000Z-200408T0315Z/
Crawford PA-
1047 PM EDT Tue Apr 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR NORTHEASTERN CRAWFORD COUNTY...
At 1047 PM EDT, a severe thunderstorm was located near Cambridge
Springs, or 10 miles northeast of Meadville, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Titusville, Cambridge Springs, Riceville, Canadohta Lake,
Lincolnville, Saegertown, Hydetown, Blooming Valley, Townville,
Spartansburg, Venango and Woodcock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4162 7961 4162 7982 4161 7983 4168 8015
4185 8009 4185 7986 4183 7961
TIME...MOT...LOC 0247Z 284DEG 38KT 4174 7998
HAIL...1.00IN
WIND...60MPH
$$
King670
WWUS51 KCLE 080301
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
1101 PM EDT Tue Apr 7 2020
PAC039-080310-
/O.CAN.KCLE.SV.W.0022.000000T0000Z-200408T0315Z/
Crawford PA-
1101 PM EDT Tue Apr 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
northwestern Pennsylvania.
LAT...LON 4162 7961 4162 7982 4161 7983 4168 8015
4185 8009 4185 7986 4183 7961
TIME...MOT...LOC 0259Z 281DEG 35KT 4171 7980
$$
KingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:43 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 7, 7:43 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 743 PM EDT Tue Apr 7 2020 ...00z Aviation TAFs and Evening Forecast Update... .SYNOPSIS... Low pressure tracking east through the Great Lakes tonight will bring a cold front southeast across the area. Another low and a stronger cold front will move southeast across the region Wednesday night. An upper low will linger over the northern Great Lakes Thursday, moving to New England by Friday. High pressure will build across the Friday into the weekend. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Mid evening update discussion... High res model data continue to indicate a very active and likely severe weather late this evening through the overnight hours. We are watching the storm developing over Michigan this evening and will likely organized into a squall line or MCS type structure as it moves southeastward towards northern Ohio into NW PA. We are thinking the time will be 10 pm to 3 am as the worse for our local area with 10 pm to 12 am for northwest Ohio, over Lake Erie and approaching the Lakeshore areas. We predict this line of severe storms will race at 50 to 60 mph across the area and be along and south of the lakeshore between 12 am and 2 am. The line of storms should be mostly out of our local area moving into central and southern Ohio after 3 am. The main threats will be damaging wind gusts up to 70 mph...isolated higher gusts possible, large hail up to the size of tennis balls possible, and an isolated tornado threat. The highest threat for an isolated tornado or two will be near northwestern Ohio and wherever the squall line of storms interacts with the warm front.Scattered power outages will be likely tonight across the area. Frequent, dangerous cloud to ground lightning will be likely. Stay safe and weather aware! Previous discussion... Main focus of the forecast is severe weather potential across the area this evening. A few storms are possible across the southern part of the area this afternoon on the nose of a low level theta-e ridge, although MLCAPE remains low in this area will a decent amount of MLCIN across the southeast portion of the area. The main threat with any storm that gets going would be hail, with damaging winds possible as well. Anticipating convection to develop upstream across lower MI later this afternoon/evening in an area of appreciable surface pressure falls ahead of an advancing cold front. The atmosphere continues to destabilize northeast into this area, where 1500-2500 j/kg SBCAPE is expected. A robust EML will advect northeast into the region, with mid level lapse rates up to 8.5C/km. The convection will persist and organize into the area coincident with a 60-70 kt 500mb jet max. Expecting the convection to grow upscale into a MCS and track southeast across the area, with 50-65 kts of effective bulk shear, with MLCAPE values maintaining in the 1500 j/kg range. The primary threats with this convection are large hail and damaging winds, especially if the convection becomes more organized. A low end tornado threat exists as well, especially across the northwest part of the area as the convection enters the area, with effective SRH values of 200 m2/s2, LCLs of 250-500m, and 0-3km bulk shear vectors out of the west/north west around 35 kts. The convection is expected to quickly move south out of the area shortly after/around 6Z, with a stabilizing atmosphere curtailing severe weather potential regardless. Clearing skies will build across the area from the west through the day tomorrow, with highs ranging from the mid/upper 60s west to the mid 50s to around 60s across far northeast OH/northwest PA. A stronger cold front will push southeast across the area tomorrow night, with rain showers expected to move across the region, mainly after 03Z into Thursday morning. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Upper level troughiness will move southeast into the area Wednesday night and move east during the day Thursday. However, a much more vigorous upper level trough will rotate south out of northern Canada into the Great Lakes with a potent positive vorticity maximum by Thursday night. This trough will swing quickly east Friday keeping the forecast areas in a cyclonic flow pattern. An upper level ridge will slide southeast in the mean flow toward the area by late Friday night. The upper level low pressure system and associated trough will cause a surface low pressure system to move southeast through central Ontario, Canada to near Maine by Thursday afternoon. As the upper level system cranks up and trough becomes negatively tilted, the surface low is expected to rapidly intensify during this forecast period. This will force strong cold air advection southeast into the local area Friday into Saturday. Eventually, surface high pressure builds northeast toward the area allowing winds to diminish and a bit of warm air advection. As a result, showers associated with the cold front will move east of the area leaving behind some lake effect rain showers becoming mixed with snow Thursday evening and mostly snow by early Friday morning away from the lake in the snowbelt. Otherwise fair over the rest of the forecast area. Cold air advection will keep temperatures in the 40s Thursday and Friday and drop them into the lower 30s Thursday night and upper 20s to lower 30s Friday night. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Upper level ridging will move quickly east across the area Saturday into Saturday night followed by a fast moving upper level low pressure system from the deep south that eventually weakens to a trough by Sunday night. Large amplitude upper level trough develops over the Plains states and becomes a dominant feature across the entire Lower 48 States into early next week. Strong cold air advection will be the rule as a lobe of Arctic air plunges south toward the area. Needless to day, winter is not giving up just yet. Surface high will build east Saturday with fair weather but next warm front will begin to lift north across the area by evening. Moisture associated with the boundary will push into the area late Saturday. Surface low pressure over the southern Rockies by Friday night will swing south into Texas and track northeast toward the area with the weak upper level low pressure system. As the upper level low tracks northeast and becomes a negatively tilted trough, the surface low is expected to rapidly intensify as it moves into the forecast area. There are some indications coastal low development will take place Monday but since upper level trough is so robust, the inland low will remain the dominant feature. Fair weather returns Saturday followed by a threat for rain from there on out and the best chance comes in the east half by Sunday night. As cold air advection takes place, snow will mix in with the rain over the entire area Monday night into Tuesday. Area will see a slight warming trend Saturday into Sunday followed by cold air returning Monday and Tuesday. && .AVIATION /00Z Wednesday THROUGH Sunday/... Active weather through the period with the main threat of strong to severe TSRA generally between 02Z and 07Z across the region. A line of TSRA expected to develop a move southeast across the area between 02z and 07z tonight, with damaging wind gusts up to 50 kts or higher and possible GS. Ceilings lower behind the storms to MVFR likely with possible IFR. The MVFR/IFR ceilings will scatter or lift late in the period during Wednesday. Southwest winds 5 to 12 knots will precede the convection, with winds becoming northwest about 10 knots behind the cold front generally around/after 09Z. Have included a TEMPO group for each TAF location for a two hour window when the winds will likely be very strong to severe with gusts over 40 knots likely during the line of convection. .OUTLOOK...Non-VFR again possible Thursday into Friday with rain and low ceilings. && .MARINE... Generally light winds expected Wednesday but will begin to increase from the west-northwest by Wednesday night in the wake of the low pressure system. Will likely need small craft advisories Wedneday night into early Friday night when winds begin to diminish to light northwest. Light south-southwest flow is expected Saturday and Sunday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt/Griffin SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...Griffin MARINE...Lombardy
Hazardous weather outlook, Apr 7, 9:11 PM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 911 PM EDT Tue Apr 7 2020 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-090115- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 911 PM EDT Tue Apr 7 2020 ...SEVERE THUNDERSTORM WATCH 84 IN EFFECT UNTIL 3 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. A squall line of severe thunderstorms late this evening and overnight will bring the threat for large hail up to the size of tennis balls, damaging winds gusts up to 70 mph, localized flooding, and a threat for isolated tornadoes. The main time period for the severe weather threat will be from 10 pm to 3 am. The Storm Prediction Center has outlined much of the area in an Enhanced Risk for severe weather, due to these threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ142>149-162>169-090115- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 911 PM EDT Tue Apr 7 2020 ...SEVERE THUNDERSTORM WATCH 84 IN EFFECT UNTIL 3 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for central Lake Erie and western Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. A squall line of severe thunderstorms late this evening and overnight will bring the threat for large hail up to the size of tennis balls, damaging winds gusts up to 70 mph, localized flooding, and a threat for isolated tornadoes. The main time period for the severe weather threat will be from 9 pm to 2 am. The Storm Prediction Center has outlined much of the area in an Enhanced Risk for severe weather, due to these threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-090115- Lake Erie open waters from Ripley to Buffalo NY- 911 PM EDT Tue Apr 7 2020 This Hazardous Weather Outlook is for eastern Lake Erie. .DAY ONE...Tonight. A squall line of severe thunderstorms late this evening and overnight will bring the threat for large hail up to the size of tennis balls, damaging winds gusts up to 70 mph, localized flooding, and a threat for isolated tornadoes. The main time period for the severe weather threat will be from 9 pm to 2 am. The Storm Prediction Center has outlined much of the area in an Enhanced Risk for severe weather, due to these threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 11:12 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 63 min |
| Apr 8, 12:08 PM EDT | Special Weather Statement | CLE | Erie | 112 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.